Translator Disclaimer
May 2013 A Note on an Integer Programming Problem That Has a Linear Programming Solution
Nathan P. Ritchey, Eric J. Wingler
Missouri J. Math. Sci. 25(1): 98-102 (May 2013). DOI: 10.35834/mjms/1369746401

Abstract

It is well-known that solutions to integer programming problems usually cannot be obtained by simply solving the corresponding linear programming relaxation. There are, however, examples of integer programming problems whose solutions can be obtained by simply solving the linear program and ignoring the integer constraints. Proving that these particular models have this trait is generally beyond the scope of a beginning course in operations research. In this paper an integer programming model, with only two constraints, is presented whose solution can be directly obtained using the standard simplex method. A proof is provided that makes a connection between analysis and operations research.

Citation

Download Citation

Nathan P. Ritchey. Eric J. Wingler. "A Note on an Integer Programming Problem That Has a Linear Programming Solution." Missouri J. Math. Sci. 25 (1) 98 - 102, May 2013. https://doi.org/10.35834/mjms/1369746401

Information

Published: May 2013
First available in Project Euclid: 28 May 2013

zbMATH: 1272.90032
MathSciNet: MR3087692
Digital Object Identifier: 10.35834/mjms/1369746401

Subjects:
Primary: 46N10

Rights: Copyright © 2013 Central Missouri State University, Department of Mathematics and Computer Science

JOURNAL ARTICLE
5 PAGES


SHARE
Vol.25 • No. 1 • May 2013
Back to Top